Alert archive / Illinois / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Chicago, IL

May 11, 20114 counties in Illinois

NWS Chicago, IL issued this flash flood warning at May 11, 2011, 5:02 PM CDT for 4 counties in Illinois. It was in force for 4 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 5:02 PM CDT (22:02 UTC)
Expired
May 11, 2011, 9:00 PM CDT
In force
4 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Cook County, IL, Kane County, IL, Lake County, IL, McHenry County, IL

The radar

The Chicago radar (KLOT), 62 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 5:11 PM CDTFLOOD3 Sw Pingree Grove, IL4 INCHES OF WATER OVER ROUTE 47...1/4 MILE NORTH OF PLATO CENTER.
May 11, 5:19 PM CDTHEAVY RAIN 2.45Lake In The Hills, IL2.45 INCHES OF RAIN IN 90 MINUTES.
May 11, 5:30 PM CDTHEAVY RAIN 2West Dundee, IL2 INCHES OF RAIN IN PAST HOUR. HALF INCH HAIL.
May 11, 5:35 PM CDTFLOODWest Dundee, ILINTERSECTION FLOODED AT DUNDEE ROAD AND GOLFVIEW LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2842 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

239 
WGUS53 KLOT 112202
FFWLOT
ILC031-089-097-111-120200-
/O.NEW.KLOT.FF.W.0001.110511T2202Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
502 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KANE COUNTY IN NORTHEAST ILLINOIS...
  LAKE COUNTY IN NORTHEAST ILLINOIS...
  NORTHWESTERN COOK COUNTY IN NORTHEAST ILLINOIS...
  SOUTHEASTERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 900 PM CDT

* AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. DOPPLER RADAR RAINFALL ESTIMATES SUGGEST AS MUCH AS 3 
  INCHES OF RAIN HAS FALLEN FROM PORTIONS OF NORTHERN KANE           
  COUNTY...THROUGH EASTERN MCHENRY AND FAR NORTHWEST LAKE COUNTY.    
  ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP AND TRAIN ACROSS THE  
  WARNED AREA. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. 

  WATER ON ROADS AND LOW LYING AREAS WAS REPORTED TO BE RISING       
  QUICKLY IN THE CRYSTAL LAKE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS...VIADUCTS...AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4249 8780 4224 8782 4198 8822 4199 8826
      4196 8826 4174 8860 4200 8860 4250 8819

$$

MERZLOCK
4 follow-up statements
277 
WGUS73 KLOT 112232
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
532 PM CDT WED MAY 11 2011

ILC031-089-097-111-120200-
/O.CON.KLOT.FF.W.0001.000000T0000Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-MCHENRY IL-LAKE IL-COOK IL-
532 PM CDT WED MAY 11 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN COOK...
LAKE...SOUTHEASTERN MCHENRY AND KANE COUNTIES UNTIL 900 PM CDT...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING EXCESSIVE RAINFALL CONTINUE ACROSS THE 
WARNED AREA.  DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAS 
FALLEN OVER PORTIONS OF NORTHEAST KANE AND EASTERN MCHENRY COUNTIES 
BETWEEN 330 PM CDT AND 530 PM CDT. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. THE TYLER CREEK WATERSHED IN NORTHEAST KANE COUNTY...AND THE 
FOX RIVER NORTH OF ELGIN ARE LIKELY TO BE EXPERIENCING FLASH 
FLOODING FROM THESE THUNDERSTORMS.  IN ADDITION...THE FOX RIVER AND 
ITS TRIBUTARIES FROM EASTERN MCHENRY COUNTY...THROUGH NORTHWEST LAKE 
COUNTY...INCLUDING SMALL STREAM AND CREEKS IN THE CHAIN O 
LAKES...ARE LIKELY TO BE EXPERIENCING FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...VIADUCTS AND UNDERPASSES. ADDITIONALLY...
RURAL ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4249 8780 4224 8782 4198 8822 4199 8826
      4196 8826 4174 8860 4200 8860 4250 8819

$$

MERZLOCK
726 
WGUS73 KLOT 112313
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
613 PM CDT WED MAY 11 2011

ILC031-089-097-111-120200-
/O.CON.KLOT.FF.W.0001.000000T0000Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-MCHENRY IL-LAKE IL-COOK IL-
613 PM CDT WED MAY 11 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN COOK...
LAKE...SOUTHEASTERN MCHENRY AND KANE COUNTIES UNTIL 900 PM CDT...

AT 603 PM CDT...WEATHER SPOTTERS REPORTED THUNDERSTORMS WITH VERY
HEAVY RAINFALL ACROSS PORTIONS OF THE WARNED AREA. DOPPLER RADAR 
ESTIMATES THAT 3 TO 5 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF 
NORTHEAST KANE...EASTERN MCHENRY AND NORTHWEST LAKE COUNTIES BETWEEN 
330 PM CDT AND 6 PM CDT. 

ALTHOUGH THUNDERSTORMS HAVE DECREASED IN COVERAGE...AND MOVED EAST 
OUT OF THE WARNED AREA...RUNOFF FROM EXCESSIVE RAINFALL WILL 
CONTINUE FOR SEVERAL HOURS.  ALSO...A NEW CLUSTER OF THUNDERSTORMS 
WAS DEVELOPING RAPIDLY ACROSS LASALLE AND GRUNDY COUNTIES.  MOST OF 
THESE STORMS ARE EXPECTED TO PASS SOUTH OF THE WARNING AREA...BUT 
NEW STORMS MAY DEVELOP INTO THE FLASH FLOOD AREA LATER THIS EVENING 
BRINGING ADDITIONAL RAINFALL. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. 

AT 603 PM CDT...WEATHER SPOTTERS REPORTED THAT FLASH FLOODING WAS
OCCURRING IN CRYSTAL LAKE AND WOODSTOCK...WHERE STORM SEWERS WERE 
BACKED UP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4249 8780 4224 8782 4198 8822 4199 8826
      4196 8826 4174 8860 4200 8860 4250 8819

$$

MERZLOCK
526 
WGUS73 KLOT 120023
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
723 PM CDT WED MAY 11 2011

ILC031-089-097-111-120200-
/O.CON.KLOT.FF.W.0001.000000T0000Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-MCHENRY IL-LAKE IL-COOK IL-
723 PM CDT WED MAY 11 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN COOK...
LAKE...SOUTHEASTERN MCHENRY AND KANE COUNTIES UNTIL 900 PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS THAT PRODUCED EXCESSIVE RAINFALL EARLIER THIS 
EVENING HAVE MOVED OUT OF THE WARNED AREA.  

HOWEVER...RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CONTINUE TO CAUSE 
RAPID RISES ON AREA CREEKS...RIVERS...AND LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4249 8780 4224 8782 4198 8822 4199 8826
      4196 8826 4174 8860 4200 8860 4250 8819

$$

MERZLOCK
120 
WGUS73 KLOT 120158
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
858 PM CDT WED MAY 11 2011

ILC031-089-097-111-120212-
/O.EXP.KLOT.FF.W.0001.000000T0000Z-110512T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KANE IL-MCHENRY IL-LAKE IL-COOK IL-
858 PM CDT WED MAY 11 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN
COOK...LAKE...SOUTHEASTERN MCHENRY AND KANE COUNTIES WILL BE ALLOWED
TO EXPIRE AT 900 PM CDT...

BASED ON CALLS TO EMERGENCY MANAGEMENT CENTERS AND LOCAL LAW 
ENFORCEMENT...EXCESS RUNOFF FROM HEAVY RAINFALL EARLIER THIS EVENING 
HAS RECEDED. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR 
WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS 
BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT 
AGENCY.

LAT...LON 4249 8780 4224 8782 4198 8822 4199 8826
      4196 8826 4174 8860 4200 8860 4250 8819

$$

MERZLOCK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 11, 3:02 PM CDT, 2 hours earlier.

Area forecast discussion, May 11, 3:02 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
302 PM CDT WED MAY 11 2011

.DISCUSSION...
249 PM CDT

FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...THE MAIN
CONCERN WILL BE SEVERE THUNDERSTORM CHANCES...PARTICULARLY FOR
LOCATION NORTH OF INTERSTATE 80 AND AWAY FROM LAKE MICHIGAN.

EARLY THIS AFTERNOON...A LAKE BREEZE BOUNDARY HAS PUSHED
INLAND...WEST OF LAKE COUNTY...AND AS OF 2PM CDT...THE BOUNDARY WAS
APPROACHING A LINE FROM OHARE TO MIDWAY AIRPORTS.  LOCATIONS EAST OF
THE BOUNDARY WILL BE STABILIZED BY THE COOLER LAKE AIR...AND
CONVECTIVE INITIATION WILL BE DIFFICULT TO SUPPORT.  WEST OF THE
BOUNDARY...THE ATMOSPHERE IS VERY WARM...MOIST AND UNSTABLE.
SURFACE DEWPOINTS HAVE RISEN INTO THE UPPER 60S TO AROUND 70 AND
TEMPERATURES ARE NEAR OR AT 90F.  THE MAIN CONCERN FOR CONVECTIVE
INITIATION HAS BEEN A WEAK CAPPING INVERSION OVER IL.  LATEST ACARS
SOUNDING INDICATE THAT THE CAP IS ERODING AND THAT CONVECTIVE
INITIATION IS BECOMING MORE LIKELY THROUGH THE AFTERNOON.  CAPE
VALUES OVER NRN IL EXCEED 4000 J/KG WITH NO CIN.  THUS A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF NRN IL WITH THE GREATEST
THREATS BEING LARGE HAIL AND DAMAGING WIND.  WHILE WIND PROFILES ARE
NOT STRONGLY CONDUCIVE TO TORNADIC DEVELOPMENT...THE PRESENCE OF SFC
BOUNDARY SUCH AS THE LAKE BREEZE PUSHING INLAND...THE POSSIBILITY OF
ISOLATED TORNADIC DEVELOPMENT WILL NEED TO BE CONSIDERED.  ANOTHER
CONCERN WITH THE THUNDERSTORMS WILL BE THE FLASH FLOOD POTENTIAL.
12Z SOUNDINGS INDICATED PW AMOUNTS ON THE ORDER OF 1.5 INCHES AND
WITH CONTINUED WARM/MOIST ADVECTION...PW VALUES SHOULD INCREASE
THROUGH THE AFTERNOON...FURTHER ENHANCING THE POSSIBILITY OF LOCALLY
HEAVY RAINFALL WITH THUNDERSTORMS.  ALSO...IT IS EXPECTED THAT THE
GREATEST SEVERE THREAT WILL LAST INTO THE EARLY EVENING
HOURS...THERE IS A CHANCE THAT ISOLATED SUPERCELLS CAN CONSOLIDATE
INTO A LINE OR BOX ECHO LATER THIS EVENING OVER THE WATCH
AREA...WHICH COULD TRACK EWD INTO THE CHICAGO METRO AREA BY LATE
EVENING.

THUNDERSTORM POTENTIAL SHOULD DECREASE THROUGH THE LATE EVENING
HOURS AND OVERNIGHT...THOUGH THERE WILL STILL BE A CHANCE FOR
SHOWERS OR THUNDERSTORMS OVERNIGHT.  AFTER ANOTHER DAY WITH
TEMPERATURES AROUND 90F AND AMPLE LOW LEVEL MOISTURE IN
PLACE...OVERNIGHT LOWS WILL BE ON THE BALMY SIDE...LIKELY ONLY
DROPPING INTO THE MIDDLE TO UPPER 60S.  AS THE DEEP UPPER LOW OVER
THE CNTRL PLAINS IS EXPECTED TO BE SLOW TO PROGRESS EWD AS THE UPPER
LEVEL PATTERN CONTINUES TO AMPLIFY...WARMER THAN NORMAL CONDITIONS
WITH CHANCES FOR THUNDERSTORMS WILL CONTINUE UNTIL THE UPPER LOW CAN
PROGRESS EAST OF THE REGION.

THE MODELS ARE VERY CONSISTENT IN ACTUALLY DIGGING THE UPPER LOW
SEWD...INTO SERN KS BY FRIDAY MORNING AND SRN IL BY FRIDAY NIGHT.  A
STRONG NRN STREAM SHORTWAVE IS ALSO EXPECTED TO DIG OUT OF SCNTRL
CANADA AND INTO THE NRN PLAINS BY FRIDAY NIGHT.  THIS WILL CARVE OUT
A DEEP UPPER TROUGH OVER THE CNTRL CONUS.  AS THE MEAN UPPER TROUGH
MOVES OVER THE MIDWEST FRIDAY NIGHT AND INTO SATURDAY...CONDITIONS
OVER THE LOCAL AREA WILL RAPIDLY DETERIORATE WILL TEMPERATURES
SHARPLY DECREASING AND CHANCES FOR PRECIPITATIONS CONTINUING.  THE
WEEKEND IS SHAPING UP TO BE UNSEASONABLY COOL AND WET...WITH HIGHS
ON SATURDAY RANGING FROM THE UPPER 50S TO AROUND 60F.  HIGHS SUNDAY
WILL LIKELY BE EVEN COOLER...GENERALLY IN THE LOWER TO MIDDLE 50S.
UNSEASONABLY COOL WEATHER WILL CONTINUE INTO EARLY NEXT WEEK AS
THE UPPER LOW DIGS INTO THE DEEP SOUTH.  WITH THE GFS/ECMWF FAIRLY
CONSISTENT ON THE GENERAL UPPER LEVEL FLOW PATTERN WITH TROUGHING
REMAIN ALONG AND EAST OF THE MISSISSIPPI RIVER...THERE IS LITTLE
OPPORTUNITY FOR ANY SIGNIFICANT WARMING UNTIL LATE NEXT WEEK.

KREIN

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 20Z...

* CHANCE FOR TSRA LATE THIS AFTERNOON INTO THE EVENING.
* EAST TO SOUTHEAST WINDS CONTINUING.

PAW

//DISCUSSION...UPDATED 18Z...

UPDATE 20Z...LAKE BREEZE PUSHED THROUGH ORD AND MDW AND NOW LOOKS
LIKE WINDS WILL STAY EAST TO SOUTHEAST...

FIRST CONCERN IS THE POTENTIAL FOR TSRA THIS AFTERNOON AND
EVENING. MULTIPLE SURFACE BOUNDARIES OVER OR NEAR NORTHERN
IL/NORTHWEST IN. UPPER LEVEL WAVE MOVING TOWARD THE AREA FROM THE
SOUTHWEST. AMPLE LOW LEVEL MOISTURE IS IN PLACE. THE QUESTION IS
WHETHER RELATIVELY WARM TEMPERATURES ALOFT WILL SERVE TO CAP
ACTIVITY SIMILAR TO PAST COUPLE DAYS. MOST LIKELY TIME PERIOD FOR
DEVELOPMENT WOULD BE ABOUT 21Z TO 02Z. CONFIDENCE IN OCCURRENCE
TOO LOW AT THIS TIME TO INCLUDE IN THE TAFS AS A TEMPO GROUP.

SECOND CONCERN IS THE WIND DIRECTION FOR NORTHEAST IL. HAVE HAD
SOME LAKE INFLUENCE LATE MORNING. BUT WINDS BEHIND A BOUNDARY
MOVING ACROSS NORTHERN IL EARLY THIS AFTERNOON WILL TURN WINDS MORE
TO THE SOUTHWEST AGAIN AT THE TERMINALS.

PAW

//ORD AND MDW CONFIDENCE...UPDATED 20Z...

* MEDIUM CONFIDENCE IN TSRA POTENTIAL.
* MEDIUM CONFIDENCE IN WIND DIRECTION.

PAW

//OUTLOOK FOR ORD/MDW FOR 00Z FRIDAY-12Z WEDNESDAY...UPDATED 12Z...

THURSDAY NIGHT...VFR WITH CHANCE TSRA.

FRIDAY...MVFR CIGS POSSIBLE WITH CHANCE OF TSRA EARLY.

SATURDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA.

SUNDAY...MVFR CIGS POSSIBLE WITH CHANCE OF SHRA.

MONDAY...VFR.

TUESDAY...VFR.

MDB

&&

.MARINE...
259 PM CDT

WEAKENING LOW PRESSURE OVER WESTERN ONTARIO WILL TRACK TO THE EAST
WHILE LOW PRESSURE CURRENTLY CENTERED OVER THE SOUTHERN PLAINS WILL
TRACK NORTHEAST AND WEAKEN. THE TWO AREAS OF LOW PRESSURE WILL BE
ABSORBED INTO A BROAD TROUGH OF LOW PRESSURE STRETCHING ACROSS THE
GREAT LAKES REGION BY FRIDAY. THE TROUGH WILL GRADUALLY SHIFT SOUTH
AND EAST...RECONSOLIDATING INTO A LOW CENTER BY SATURDAY OVER THE
OHIO VALLEY. THIS LOW CENTER WILL GRADUALLY INTENSIFY AND TRACK
NORTHEAST INTO THE EASTERN GREAT LAKES/INTERIOR NORTHEASTERN UNITED
STATES BY EARLY NEXT WEEK.

AFTER A PERIOD OF LIGHT WINDS AND RATHER VARIABLE WIND DIRECTIONS
THROUGH EARLY FRIDAY...AS THE TROUGH OF LOW PRESSURE SETTLES TO THE
EAST OF LAKE MICHIGAN BY LATER FRIDAY...WINDS WILL TURN NORTHERLY
AND START TO INCREASE DUE TO A STRENGTHENING PRESSURE GRADIENT. OVER
THE WEEKEND...WIND SPEEDS WILL CONTINUE TO GRADUALLY INCREASE ON THE
BACKSIDE OF THE CONSOLIDATING LOW PRESSURE AREA...AND BECOME MORE
NORTHEASTERLY. BY SUNDAY INTO MONDAY...NORTH AND NORTHEAST WINDS
WILL LIKELY BE SUSTAINED TO 20 KNOTS...WITH HIGHER GUSTS TO 30 KNOTS
POSSIBLE. A RIDGE OF HIGH PRESSURE WILL BUILD IN BY TUESDAY AND
WEDNESDAY OF NEXT WEEK...BRINGING DIMINISHING WINDS.

THERE WILL BE PERIODS OF SHOWERS AND THUNDERSTORMS AS LOW PRESSURE
APPROACHES FROM THE PLAINS THROUGH EARLY FRIDAY. THE WARM AND HUMID
AIR MASS IN PLACE OVER THE LAND AHEAD OF THE APPROACHING LOW IS
SUPPORTIVE OF PATCHY DENSE FOG OVER THE OPEN WATERS DURING THE SAME
TIME PERIOD. AFTER THE TROUGH PASSES TO THE EAST OF THE LAKE LATE
FRIDAY...COOLER CONDITIONS OVER THE LAND WILL END THE FOG
THREAT...WITH OCCASIONAL RAIN SHOWERS POSSIBLE OVER THE WEEKEND INTO
THE BEGINNING OF NEXT WEEK.

RC

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 11, 3:28 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
328 PM CDT WED MAY 11 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
328 PM CDT WED MAY 11 2011 /428 PM EDT WED MAY 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:

    LARGE HAIL UP TO THE SIZE OF HALF DOLLARS.

    LOCALLY DAMAGING WINDS IN EXCESS OF 60 MPH.

    HEAVY RAIN AND FREQUENT LIGHTNING.

  AREAS AFFECTED AND TIMING:

    SEVERE THUNDERSTORM CHANCES WILL PERSIST INTO THE EARLY
    EVENING HOURS. THERE IS A CHANCE FOR NON-SEVERE
    THUNDERSTORMS OVERNIGHT.

  DISCUSSION:

AN UPPER LEVEL LOW OVER THE CENTRAL PLAINS CONTINUES TO HELP PUMP
HEAT AND HUMIDITY INTO THE MIDWEST. THIS HAS RESULTED IN SCATTERED
THUNDERSTORMS DEVELOPING THIS AFTERNOON OVER NORTH CENTRAL AND
NORTHEASTERN ILLINOIS. THE POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THESE STORMS ARE
FUELED BY THE UNSEASONABLY WARM AND MOIST AIRMASS...WHICH WHEN
COMBINED WITH A JET STREAM ALOFT...MAY CAUSE SOME OF THE STORMS TO
BECOME SEVERE. THE MOST LIKELY HAZARD WILL BE LARGE HAIL AND
LOCALLY DAMAGING WINDS. THE POSSIBILITY OF ISOLATED TORNADOES
CANNOT BE RULED OUT AS WELL. THUNDERSTORMS WILL LIKELY DECREASE IN
COVERAGE AND INTENSITY BY LATE THIS EVENING.

IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON.

IN ADDITION...PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA
WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NECESSARY THROUGH THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-122030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
328 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.

THERE IS A CHANCE OF DENSE FOG TONIGHT...PARTICULARLY OVER THE
ILLINOIS NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH EARLY FRIDAY
MORNING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
328 PM CDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE MICHIGAN TONIGHT.

IN ADDITION...AREAS OF DENSE FOG ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY INTO THURSDAY NIGHT.

ALSO...DENSE FOG IS POSSIBLE THURSDAY AND THURSDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KREIN

In the hours before

Local storm report, May 11, 4:32 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
432 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             2 S CRYSTAL LAKE        42.20N 88.33W
05/11/2011  M0.75 INCH       MCHENRY            IL   TRAINED SPOTTER

            DIME SIZE HAIL NEAR RANDALL ROAD AND ACKMAN ROAD.

&&

ALLSOPP
Local storm report, May 11, 4:33 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
433 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0339 PM     TSTM WND GST     3 ESE HEBRON            42.45N 88.38W
05/11/2011  E60.00 MPH       MCHENRY            IL   TRAINED SPOTTER

            55 TO 60 MPH WINDS AND HEAVY RAIN AT OKESON ROAD 1/2
            MILES WEST OF GREENWOOD ROAD.

0355 PM     HAIL             SPRING GROVE            42.44N 88.24W
05/11/2011  M1.00 INCH       MCHENRY            IL   TRAINED SPOTTER

0355 PM     FLOOD            RICHMOND                42.48N 88.31W
05/11/2011                   MCHENRY            IL   TRAINED SPOTTER

            8 TO 12 INCHES OF WATER OVER ROUTE 12 NEAR ROUTE 173.

0400 PM     HAIL             1 NW PINGREE GROVE      42.08N 88.43W
05/11/2011  M0.50 INCH       KANE               IL   TRAINED SPOTTER

            5/8 INCH DIAMETER HAIL.

0410 PM     HAIL             3 NNE SPRING GROVE      42.49N 88.22W
05/11/2011  M1.00 INCH       MCHENRY            IL   TRAINED SPOTTER

            ROUTE 173 AND WILMOT ROAD.

0417 PM     HAIL             2 S CRYSTAL LAKE        42.20N 88.33W
05/11/2011  M0.75 INCH       MCHENRY            IL   TRAINED SPOTTER

            DIME SIZE HAIL NEAR RANDALL ROAD AND ACKMAN ROAD.

0417 PM     HAIL             ELGIN                   42.04N 88.29W
05/11/2011  M1.00 INCH       KANE               IL   TRAINED SPOTTER

            PLANK ROAD AND ROUTE 20.

0424 PM     HAIL             LAKE IN THE HILLS       42.19N 88.32W
05/11/2011  M1.00 INCH       MCHENRY            IL   TRAINED SPOTTER

&&

ALLSOPP
Local storm report, May 11, 4:37 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
437 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             ALGONQUIN               42.16N 88.30W
05/11/2011  M0.88 INCH       MCHENRY            IL   TRAINED SPOTTER

            RANDALL ROAD AND ALGONQUIN ROAD.

&&

ALLSOPP
Local storm report, May 11, 4:49 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
449 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             CRYSTAL LAKE            42.23N 88.33W
05/11/2011  M1.50 INCH       MCHENRY            IL   TRAINED SPOTTER

            MAIN STREET AND ROUTE 14. DAMAGE TO CARS.

&&

ALLSOPP
Local storm report, May 11, 4:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
451 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     FLOOD            CRYSTAL LAKE            42.23N 88.33W
05/11/2011                   MCHENRY            IL   TRAINED SPOTTER

            MAIN STREET AND BERKSHIRE ROAD FLOODED.

&&

ALLSOPP
Local storm report, May 11, 4:52 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
452 PM CDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             MCHENRY                 42.34N 88.29W
05/11/2011  M1.00 INCH       MCHENRY            IL   TRAINED SPOTTER

            ROUTE 120 AND ROUTE 31.

&&

ALLSOPP

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 3:19 PM CDTSevere Thunderstorm WarningLOTLake, McHenry56 min
May 11, 4:04 PM CDTAreal Flood AdvisoryLOTMcHenry65 min
May 11, 4:06 PM CDTSevere Thunderstorm WarningLOTCook, Kane, Lake, McHenry54 min
May 11, 4:36 PM CDTAreal Flood AdvisoryLOTCook, Kane, Lake, McHenry32 min
May 11, 4:39 PM CDTSevere Thunderstorm WarningLOTCook, DuPage, Kane, Lake36 min
May 11, 4:51 PM CDTSevere Thunderstorm WarningLOTLake, McHenry54 min
May 11, 5:10 PM CDTSevere Thunderstorm WarningLOTWinnebago10 min
May 11, 5:11 PM CDTSevere Thunderstorm WarningLOTCook, Kane, Lake, McHenry49 min
May 11, 5:21 PM CDTSpecial Marine WarningLOT114 min
May 11, 5:38 PM CDTSevere Thunderstorm WarningLOTLake, McHenry33 min
May 11, 5:43 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle, Livingston62 min
May 11, 5:52 PM CDTSevere Thunderstorm WarningLOTCook, Lake27 min
May 11, 6:08 PM CDTSpecial Marine WarningLOT90 min
May 11, 6:14 PM CDTSpecial Marine WarningLOT85 min
May 11, 6:44 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Kendall, Will46 min

Nearby

Flash Flood Warnings in Illinois, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.